Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 331, NWS Lubbock, TX

August 7, 2019Motley County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Aug 7, 2019, 5:45 PM CDT for Motley County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2019, 5:45 PM CDT (22:45 UTC)
Expired
Aug 7, 2019, 6:45 PM CDT
In force
60 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Motley County, TX

The radar

The Lubbock radar (KLBB), 122 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2019-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2019-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
142 J/kg
Mixed-layer CIN
-264 J/kg
Mixed-layer LCL
2346 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

159 
WUUS54 KLUB 072245
SVRLUB
TXC345-072345-
/O.NEW.KLUB.SV.W.0331.190807T2245Z-190807T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
545 PM CDT Wed Aug 7 2019

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Northeastern Motley County in northwestern Texas...

* Until 645 PM CDT.

* At 545 PM CDT, a severe thunderstorm was located 11 miles north of
  Matador, moving east at 5 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Northfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3408 10052 3407 10082 3428 10094 3431 10063
      3431 10052
TIME...MOT...LOC 2245Z 258DEG 6KT 3417 10076 

HAIL...<.75IN
WIND...60MPH
 
$$

01
1 follow-up statement
478 
WWUS54 KLUB 072305
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
605 PM CDT Wed Aug 7 2019

TXC345-072345-
/O.CON.KLUB.SV.W.0331.000000T0000Z-190807T2345Z/
Motley TX-
605 PM CDT Wed Aug 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN MOTLEY COUNTY...

At 605 PM CDT, a severe thunderstorm was located 11 miles east of
Flomot, or 13 miles north of Matador, moving east at 5 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Northfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3408 10052 3407 10082 3428 10094 3431 10063
      3431 10052
TIME...MOT...LOC 2305Z 259DEG 6KT 3421 10079 

HAIL...<.75IN
WIND...60MPH
 
$$

01

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:29 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Aug 7, 2:29 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
229 PM CDT Wed Aug 7 2019

.DISCUSSION...
Upper ridge axis just west of the area will move overhead later
tonight through Saturday. Considerable moisture continues within
the ridge and is contributing to this afternoons isolated weak
thunderstorms where favorable low level convergence exists as
well. As the ridge axis shifts overhead, there should still be
enough deep moisture for mention of thunder favoring northern and
western areas at times into the weekend. This is quite similar to
our previous forecast.

And, for that matter, the situation late weekend into next week
has not changed significantly. We still expect the notable upper
low off the west coast to swing through the Pacific Northwest and
northern Rockies by Monday before weakening and scooting east
along the US/Canadian border early to mid week. This will cause
the upper ridge to flatten with the axis just east enough for more
southwest flow and to allow further shifting east of a thinning
monsoonal moisture plume towards our area. In addition, a weak
subtropical wave moving west-northwest along the western coast of
Mexico is expected to steer northward into the southwest and
eventually turn northeast across the Texas Panhandle and South
Plains perhaps Monday night into Tuesday. This may provide
increasing favorable convergence and lift in addition to the
monsoonal moisture plume and supports at least a low mention for
thunder. A weak frontal boundary appears also may enter the area
from the Panhandle about this same time.

Temperatures likely remaining quite warm until then, returning
possibly closer to normal by Tuesday and Wednesday. Heat and
humidity combination still comes up a little shy for Heat Advisory
consideration in our area through the weekend. RMcQueen

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

05/99
Hazardous weather outlook, Aug 7, 2:59 AM CDT, 14 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
259 AM CDT Wed Aug 7 2019

TXZ021>044-072000-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
259 AM CDT Wed Aug 7 2019

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.